MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-036
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 36mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 13f amplatzer trevisio intravascular delivery system.The device was implanted.The patient had a pre-existing condition of atrial fibrillation.Fluoroscopy and echocardiogram (echo) was used during the procedure.The atrial septal defect was measured as 28mm in echo, 31.7mm on echo with a balloon at stop flow, and 37mm on angiography.Sizing was taken from the balloon measurement.The device was implanted.The decision was made to perform cardioversion.The cardioversion caused the device to embolize to the left atrium.The device was snared with a transcatheter snare and removed from the patient.A new 40mm amplatzer septal occluder was selected for implant.The device was implanted.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a device embolization into the left atrium was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.Information from the field indicated that cardioversion was performed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on received information the cause of the reported event was due to cardioversion but could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19072987
Report Number2135147-2024-01612
Device Sequence Number6825601
Product Code MLV
UDI-Device Identifier00811806010250
UDI-Public(01)00811806010250(17)270831(10)8685060
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-036
Device Lot Number8685060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale